CaltechAUTHORS
  A Caltech Library Service

On the Finite Time Blowup of the De Gregorio Model for the 3D Euler Equations

Chen, Jiajie and Hou, Thomas Y. and Huang, De (2021) On the Finite Time Blowup of the De Gregorio Model for the 3D Euler Equations. Communications on Pure and Applied Mathematics, 74 (6). pp. 1282-1350. ISSN 0010-3640. doi:10.1002/cpa.21991. https://resolver.caltech.edu/CaltechAUTHORS:20200123-101534089

[img] PDF - Submitted Version
See Usage Policy.

1137Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200123-101534089

Abstract

We present a novel method of analysis and prove finite time asymptotically self‐similar blowup of the De Gregorio model [13, 14] for some smooth initial data on the real line with compact support. We also prove self‐similar blowup results for the generalized De Gregorio model [41] for the entire range of parameter on ℝ or S¹ for Hölder‐continuous initial data with compact support. Our strategy is to reformulate the problem of proving finite time asymptotically self‐similar singularity into the problem of establishing the nonlinear stability of an approximate self‐similar profile with a small residual error using the dynamic rescaling equation. We use the energy method with appropriate singular weight functions to extract the damping effect from the linearized operator around the approximate self‐similar profile and take into account cancellation among various nonlocal terms to establish stability analysis. We remark that our analysis does not rule out the possibility that the original De Gregorio model is well‐posed for smooth initial data on a circle. The method of analysis presented in this paper provides a promising new framework to analyze finite time singularity of nonlinear nonlocal systems of partial differential equations.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1002/cpa.21991DOIArticle
https://arxiv.org/abs/1905.06387arXivDiscussion Paper
Additional Information:© 2021 Wiley Periodicals LLC. Issue Online: 13 April 2021; Version of Record online: 12 April 2021. The authors would like to acknowledge the generous support from the National Science Foundation under Grant No. DMS-1613861.
Funders:
Funding AgencyGrant Number
NSFDMS-1613861
Issue or Number:6
DOI:10.1002/cpa.21991
Record Number:CaltechAUTHORS:20200123-101534089
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200123-101534089
Official Citation:Chen, J., Hou, T.Y. and Huang, D. (2021), On the Finite Time Blowup of the De Gregorio Model for the 3D Euler Equations. Comm. Pure Appl. Math., 74: 1282-1350. https://doi.org/10.1002/cpa.21991
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100872
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Jan 2020 18:26
Last Modified:23 Apr 2021 16:33

Repository Staff Only: item control page